Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 53, No. 1, pp. 73-87 (1996)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Evolution Problems Associated with Nonconvex Closed Moving Sets with Bounded Variation

C. Castaing and Manuel D.P. Monteiro Marques

Département de Mathématiques, Case 051,
Université de Montpellier II, F-34095 Montpellier Cédex 5 - FRANCE C.M.A.F. and Faculdade de Ciências da Universidade de Lisboa,
Av. Prof. Gama Pinto, 2, P-1699 Lisboa - PORTUGAL

Abstract: We consider the following new differential inclusion $$ -du\in N_{C(t)}(u(t))+F(t,u(t)), $$ where $u: [0,T]\to\R^{d}$ is a right-continuous function with bounded variation and $du$ is its Stieltjes measure; $C(t)=\R^{d}\backslash\Int K(t)$, where $K(t)$ is a compact convex subset of $\R^{d}$ with nonempty interior; $N_{C(t)}$ denotes Clarke's normal cone and $F(t,u)$ is a nonempty compact convex subset of $\R^{d}$. We give a precise formulation of the inclusion and prove the existence of a solution, under the following assumptions: $t\mapsto K(t)$ has right-continuous bounded variation in the sense of Hausdorff distance; $u\mapsto F(t,u)$ is upper semicontinuous and $t\mapsto F(t,u)$ admits a Lebesgue measurable selection (Theorem 3.4); $F$ is bounded (Theorem 3.2) or has sublinear growth (Remark 3.3). In particular, these results extend the Theorem 4.1 in [6].

Keywords: Evolution problems; sweeping processes; nonconvex sets; Clarke's normal cone; bounded variation; Scorza-Dragoni's theorem; Dugundji's extension theorem.

Classification (MSC2000): 35K22, 34A60, 34G20

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1996 Sociedade Portuguesa de Matemática
© 1996–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition